Alert archive / California / Wind Advisories in 2018
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 27, 2018, 8:34 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2018, 8:34 AM PST (16:34 UTC)
- Expired
- Feb 27, 2018, 2:42 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
531 WWUS76 KSTO 271634 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 834 AM PST Tue Feb 27 2018 CAZ015>018-063-064-066-280000- /O.NEW.KSTO.WI.Y.0003.180227T1634Z-180228T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, Lakeport, and Paradise 834 AM PST Tue Feb 27 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 4 PM PST this afternoon. * TIMING...Through 4 pm this afternoon. * WINDS...North winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Blowing debris and more difficult driving for higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
316 WWUS76 KSTO 272242 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 242 PM PST Tue Feb 27 2018 CAZ015>018-063-064-066-272345- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-180228T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, Lakeport, and Paradise 242 PM PST Tue Feb 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. A few gusts to 30 mph will be possible this afternoon, but will diminish rapidly this evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:37 AM PST, 4 hours 57 minutes earlier.
Area forecast discussion, Feb 27, 3:37 AM PST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 337 AM PST Tue Feb 27 2018 .SYNOPSIS... The region will see dry weather today into Wednesday as Monday's storm moves south into SoCal. Another series of cold winter storms will begin to affect the region later Wednesday continuing into the weekend. && .DISCUSSION... Satellite imagery shows yesterday's storm moving southward into SoCal. A few wrap-around clouds and light showers continue across the far southern portion of the forecast area while skies have cleared out north of Sacramento. Northerly surface pressure gradients have tightened overnight (MFR-SAC is around 12 mbs) resulting in gusty winds across the western half of the Sacramento Valley and locally in the foothills. Current temperatures are colder compared to 24 hours ago and range from the teens in the mountain valleys to the 30s and lower 40s in the Central Valley. Temperatures along the eastern edge of the Central Valley are around freezing while enough wind is keeping readings milder to the west. After a break today, the next winter storm will begin to spread precipitation into the region late Wednesday. The period of heaviest precipitation and gusty south winds are expected on Thursday. This upcoming storm could be one of the more substantial snow storms in recent years, as we'll see a combination of both low snow levels and good moisture tap (in recent years, it's been 1 or the other). Portions of the northern interior mountains will likely see a prolonged period of heavy snowfall and gusty winds reducing visibility to near zero. Snowfall accumulations for many areas will be measured in feet! Winter storm watches have been posted for all the foothill and mountain areas of interior NorCal above 2K feet. The Redding area may see snow accumulation Thursday night and Friday as the strong southerly winds up the valley taper potentially allowing some colder air to filter into the northern Sacramento Valley. GEFS plumes are indicating an average of around 5 inches of snow for the Redding Airport, but it's a little too early to make the call. Stay tuned! && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Upper trough keeps a threat of showers over the forecast area Saturday with snow levels in the foothills. Models diverge beyond this time frame but forecast attm leans more towards GFS-20 which keeps a threat of snow showers over the mountains Sunday. Drier northerly flow then setups up over the CWA early next week as upper ridging moves towards the West Coast. && .AVIATION... VFR conds ovr Intr NorCal nxt 24 hrs with Areas of Nly sfc wnd up to 30 kts with lcl gusts to 35 kts tda thru 02z Wed. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday evening through Saturday morning for Burney Basin / Eastern Shasta County-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:00 AM PST | Winter Storm Watch | STO | 9 hr | |
| Feb 27, 12:26 PM PST | Winter Storm Warning | STO | 5 days |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.